Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 183, NWS Indianapolis, IN

October 13, 2010Howard County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 13, 2010, 3:45 PM EDT for Howard County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2010, 3:45 PM EDT (19:45 UTC)
Expired
Oct 13, 2010, 4:30 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Howard County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KIND 131945
SVRIND
INC067-132030-
/O.NEW.KIND.SV.W.0183.101013T1945Z-101013T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT WED OCT 13 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOWARD COUNTY IN CENTRAL INDIANA...

* UNTIL 430 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR KOKOMO...AND MOVING EAST AT
  20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

  63 MPH WINDS WERE REPORTED NEAR KOKOMO WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAWPECONG AROUND 350 PM EDT...
  GREENTOWN AROUND 400 PM EDT...
  CONVERSE AROUND 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 8586 4052 8586 4044 8586 4048 8619
      4054 8619 4058 8619 4058 8587
TIME...MOT...LOC 1944Z 271DEG 17KT 4054 8607
WIND...HAIL 60MPH 0.75IN

$$

50
2 follow-up statements
436 
WWUS53 KIND 131959
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT WED OCT 13 2010

INC067-132030-
/O.CON.KIND.SV.W.0183.000000T0000Z-101013T2030Z/
HOWARD-
359 PM EDT WED OCT 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOWARD COUNTY UNTIL 430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF KOKOMO...MOVING
EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONVERSE AROUND 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4050 8607 4058 8610 4058 8586 4044 8586
TIME...MOT...LOC 1959Z 271DEG 17KT 4054 8598
WIND...HAIL 60MPH 0.75IN

$$

50
834 
WWUS53 KIND 132021
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 PM EDT WED OCT 13 2010

INC067-132032-
/O.EXP.KIND.SV.W.0183.000000T0000Z-101013T2030Z/
HOWARD-
421 PM EDT WED OCT 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY 
WILL EXPIRE AT 430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4050 8607 4058 8610 4058 8586 4044 8586
TIME...MOT...LOC 2022Z 271DEG 17KT 4054 8584

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 1:09 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 13, 1:09 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 PM EDT WED OCT 13 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
THE PASSAGE OF A COLD FRONT AND UPPER TROUGH WILL BRING CHANCES FOR
PRECIPITATION TO THE AREA TODAY. TEMPERATURES WILL RETURN TO NEAR
AVERAGE FOR THIS TIME OF YEAR FOR A COUPLE OF DAYS. AN UPPER RIDGE
WILL SLOWLY BUILD BACK INTO THE AREA AFTER THE FRONTAL PASSAGE AND
BRING WARM DRY WEATHER BACK TO THE AREA.

&&

.NEAR TERM /THIS AFTERNOON/...

WEAK LOW PRESSURE LOCATED OVER CENTRAL INDIANA WITH A SLOW MOVING
FRONTAL BOUNDARY EXTENDING NORTH AND SOUTH FROM THE LOW. PRESENCE
OF THE LOW COMBINED WITH SUBTLE VORT ENERGY ALOFT AND NOTED LOW
LEVEL CONVERGENCE CONTRIBUTED TO ISOLATED SHOWERS IN THE INDY
METRO. THESE SHOWERS HAVE SINCE LARGELY DIMINISHED AS FOCUS SHIFTS
WEST TO DEVELOPING CONVECTIVE LINE OVER EASTERN ILLINOIS. UNDER A
MIX OF SUN AND CLOUDS...TEMPS HAD WARMED INTO THE 60S AS OF 15Z.

FOCUS OF THE UPDATE WILL BE ON FRESHENING FORECAST FOR ONGOING
TRENDS IN CONVECTIVE COVERAGE AND TIMING OF FRONTAL PASSAGE. HAVE
LEANED ON RAPID REFRESH FOR MUCH OF THE REST OF THE DAY...WITH
SOME CONSIDERATION TO THE RUC.

FRONT WILL PROGRESS SLOWLY EAST ACROSS THE FORECAST AREA THROUGH
LATE AFTERNOON...WITH CONVECTION INCREASING WITH IT AND PROVIDING
THE REGION WITH A MUCH NEEDED CHANCE FOR RAIN. 12Z KILX SOUNDING
INDICATING PRESENCE OF MODEST INSTABILITY ABOVE A STRONG LOW LEVEL
INVERSION. ANTICIPATE SOME OF THIS INSTABILITY TO MIGRATE INTO THE
FORECAST AREA DURING THE AFTERNOON AND INFLUENCE CONVECTION...BUT
AM RATHER SKEPTICAL OF WIDESPREAD CAPE VALUES ABOVE 1000 J/KG
BEING SUGGESTED BY 12Z NAM/RUC. BOTH MODELS ADVECTING NEAR 60 DEG
DEWPOINTS INTO THE FORECAST AREA AFTER 18Z AND CONSIDERING
CURRENT OBSERVATIONS OF DEWPOINTS MAINLY IN THE 50S AND A COMPLETE
LACK OF MOISTURE FLOW FROM THE SOUTH...THINK THESE VALUES ARE
BEING ENTIRELY OVERDONE.

CAPE VALUES MORE ON THE ORDER OF 500 J/KG ARE LIKELY MORE
REALISTIC LATER TODAY. THIS COMBINED WITH STEEPENING LAPSE RATES
AHEAD OF THE SHARP UPPER TROUGH MOVING THROUGH THE GREAT LAKES
HOWEVER SHOULD BE MORE THAN ENOUGH TO MAINTAIN AND POTENTIALLY
INCREASE LINEAR CONVECTION AS THE FRONT SWEEPS ACROSS CENTRAL
INDIANA THIS AFTERNOON. HAVE KEPT POPS AT HIGH CHANCE TO LIKELY
FOR THE AFTERNOON...AND BEEFED UP THUNDERSTORM CHANCES A BIT. WITH
THAT BEING SAID...LACK OF SIGNIFICANT LOW LEVEL MOISTURE WILL MAKE
IT DIFFICULT TO SEE MORE THAN A TENTH TO A QUARTER INCH IN MOST
AREAS. NOT ENTIRELY OUT OF THE QUESTION THAT A FEW STORMS MAY
PRODUCE MARGINAL HAIL/WIND GUSTS CONSIDERING 7-8KFT WBZERO LEVEL
AND WIND ENERGY ALOFT. HOWEVER...LACK OF DEEP MOISTURE AND LARGELY
WEAK INSTABILITY WILL BE LIMITING FACTORS IN CONVECTIVE INTENSITY.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
FORECAST FOCUS IS ON SKY COVER. MODELS IN GOOD AGREEMENT SO USED A
BLEND. GUIDANCE WAS VERY SIMILAR SO USED A MAV/MET AVERAGE FOR
THE MOST PART FOR TEMPERATURES. FOR TONIGHT THOUGH USED THE COOLER
MAV NUMBERS CONSIDERING THE QUICK CLEARING BEHIND THE FRONT AND
GOOD COLD AIR ADVECTION. EXPECT SKIES TO START OUT CLOUDY IN THE
EAST AS THE TROUGH IS STILL MOVING THROUGH...BUT QUICKLY CLEAR OUT
AS THE FRONT AND UPPER TROUGH MOVE FURTHER EAST. BY THURSDAY
MORNING EXPECT CLEAR SKIES. WITH A WEAK UPPER WAVE MOVING THROUGH
THE GREAT LAKES THURSDAY NIGHT COULD SEE SOME CLOUDS DEVELOP OVER
THE NORTHEAST PART OF THE AREA...BUT THEN EXPECT EVERYWHERE TO
CLEAR OUT AGAIN ON FRIDAY AS THE UPSTREAM UPPER RIDGE PROVIDES
SUBSIDENCE FOR THE AREA. HIGHS IN THE MIDDLE 60S ARE EXPECTED FOR
BOTH THURSDAY AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

UPPER LOW WILL SHIFT EAST OF THE REGION BY THE BEGINNING OF THE
EXTENDED PERIOD. THIS WILL BE REPLACED BY ANOTHER RIDGE BUILDING AT
THE SURFACE AND ALOFT...THUS LEADING TO ANOTHER WARM-UP OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. ALSO...CONDITIONS WILL REMAIN DRY
DURING THIS PERIOD...AND BECOME UNSEASONABLE WARM AS EARLY AS
SATURDAY. THE EURO CONTINUES TO BE THE WARMER AND MORE CONSISTENT
MODEL...AND AS A RESULT HAVE LEANED TOWARD HIGH END OF ENSEMBLE
GUIDANCE NUMBERS...WELL ABOVE SIGNIFICANTLY COOLER GFS AND HPC
GUIDANCE.

&&

.AVIATION.../DISCUSSION FOR 131800Z TAFS/...

FRONTAL BOUNDARY LOCATED ACROSS WESTERN INDIANA THIS AFTERNOON
WITH CONVECTION ALONG AND IMMEDIATELY BEHIND THE BOUNDARY.
ADDITIONALLY...KIND RADAR SHOWS A WELL-DEFINED OUTFLOW FROM THE
CONVECTION WITH RECENT ISOLATED CONVECTIVE ACTIVITY DEVELOPING
NEAR KHUF. WITH EXPECTATION OF ADDITIONAL DEVELOPMENT OVER THE
NEXT FEW HOURS AS THE FRONT SWEEPS EAST...HAVE ADJUSTED TIMING OF
VCSH/CB MENTION AT ALL OF THE TERMINALS. HAVE INSERTED A TEMPO FOR
MVFR -RA AT KLAF FROM 19-21Z WHERE CONFIDENCE IS HIGHEST IN PRECIP
IMPACTING THE TERMINAL. ELSEWHERE...WILL UPDATE ACCORDINGLY
THROUGH THE AFTERNOON AS THE CONVECTION EVOLVES. EXPECT WIND GUSTS
TO 20-25KTS FROM THE NORTHWEST ALONG AND BEHIND THE FRONT THIS
AFTERNOON...AND POSSIBLY WITH CONVECTION.

ALL PRECIP SHOULD BE EAST OF THE TERMINALS BY 00Z AS THE FRONT
PROGRESSES EAST INTO OHIO. MUCH DRIER AIR WILL ADVECT INTO CENTRAL
INDIANA WITH HIGH PRESSURE...AND EXPECT CLEAR SKIES FROM MID/LATE
EVENING THROUGH THE OVERNIGHT. THERE IS A POSSIBILITY FOR SOME MID
LEVEL CLOUDS AS UPPER LEVEL TROUGHING ESTABLISHES OVER THE GREAT
LAKES ON THURSDAY. WITH A SUBTLE LOW LEVEL THERMAL TROUGH TO THE
NORTHEAST OF THE REGION AS WELL...A FEW CU NOT OUT OF THE QUESTION
AT KIND BY MIDDAY. NORTHWEST WINDS WILL PERSIST OVERNIGHT AND
THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...RYAN
SHORT TERM...CP
LONG TERM....SMF
AVIATION...RYAN
Hazardous weather outlook, Oct 13, 2:53 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 PM EDT WED OCT 13 2010

INZ021-028>031-035>049-051>057-060>065-067>072-141900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
253 PM EDT WED OCT 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
THROUGH THIS EVENING. NONE OF THE STORMS ARE EXPECTED TO BE
SEVERE...BUT MARBLE SIZE HAIL...BRIEF DOWNPOURS...AND GUSTY
WINDS COULD ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Oct 13, 2:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 PM EDT WED OCT 13 2010

INZ055-131930-
JOHNSON-
242 PM EDT WED OCT 13 2010

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR GREENWOOD...OR 12 MILES SOUTH OF INDIANAPOLIS...AND
MOVING SOUTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
 RURAL JOHNSON COUNTY AROUND 300 PM EDT

PEA TO DIME SIZED HAIL WAS REPORTED WITH THIS STORM NEAR THE
GREENWOOD MALL AT 240 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY
CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER
IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RYAN
Special weather statement, Oct 13, 2:51 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT WED OCT 13 2010

INZ062-131945-
MONROE-
251 PM EDT WED OCT 13 2010

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF BLOOMINGTON...AND MOVING EAST AT 20
MPH.

* THE THUNDERSTORM WILL BE NEAR...
  UNIONVILLE AROUND 300 PM EDT...

HALF INCH HAIL WAS REPORTED BY INDIANA STATE POLICE ALONG STATE
ROUTE 37 NORTH OF BLOOMINGTON AT 245 PM.

GUSTY WINDS TO 40 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

RYAN
Local storm report, Oct 13, 2:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
254 PM EDT WED OCT 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 N GREENWOOD           39.63N 86.11W
10/13/2010  E0.75 INCH       JOHNSON            IN   NWS EMPLOYEE

            DIME TO PEA SIZE HAIL REPORTED AT INTERSECTION OF COUNTY
            LINE RD AND MADISON AVE.

&&

ABAKER
Local storm report, Oct 13, 2:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT WED OCT 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 N BLOOMINGTON         39.24N 86.52W
10/13/2010  E0.50 INCH       MONROE             IN   LAW ENFORCEMENT

&&

ABAKER
Special weather statement, Oct 13, 3:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT WED OCT 13 2010

INZ062-063-132000-
BROWN-MONROE-
320 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN MONROE AND BROWN COUNTIES
UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO 8 MILES
SOUTHEAST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BEANBLOSSOM AND CHARLES DEAM WILDERNESS AROUND 330 PM EDT...
NASHVILLE AROUND 335 PM EDT...
ELKINSVILLE AROUND 345 PM EDT...
GNAW BONE AROUND 350 PM EDT...
STORY AROUND 355 PM EDT...
SPURGEONS CORNER AND STONE HEAD AROUND 400 PM EDT...

&&

LAT...LON 3904 8650 3932 8637 3933 8610 3905 8609
      3904 8633 3903 8634
TIME...MOT...LOC 1920Z 265DEG 16KT 3923 8630 3909 8640

50
Special weather statement, Oct 13, 3:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED OCT 13 2010

INZ031-132015-
HOWARD-
324 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR HOWARD COUNTY UNTIL 415 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GALVESTON AROUND 335 PM EDT...
KOKOMO AROUND 345 PM EDT...
WAWPECONG AROUND 400 PM EDT...
GREENTOWN AND CONVERSE AROUND 415 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4058 8586 4044 8586 4043 8587 4043 8590
      4044 8636 4057 8638 4058 8637 4058 8633
      4058 8587
TIME...MOT...LOC 1924Z 267DEG 16KT 4052 8625

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:20 PM EDTSpecial Weather StatementINDBrown40 min
Oct 13, 3:24 PM EDTSpecial Weather StatementINDHoward51 min
Oct 13, 4:16 PM EDTSpecial Weather StatementINDLawrence29 min
Oct 13, 4:47 PM EDTSpecial Weather StatementINDLawrence28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.